I have been on Topamax for 3 weeks now and the side effects are killing me. I started out with 25mg the first week than the 2nd week I cut one pill every other day which got me to 37mg. The 3rd week I got to 50mg but I felt so dizzy. No matter what dose I am on with this medication, I feel so dizzy like I am going to faint. I feel like I have an elephant standing on my head and I’m going to fall down. I went back down to 25mg and slowly upping the dose but I just can’t take this medication anymore. It makes me so dizzy that I can’t even sit in a chair, I feel sick to my stomach, It impairs by ability to think and I have to work, and it makes me feel so depressed. I really want to stop this medication. Any advice would be much appreciated.
katie alll i can say is do not give on this med. it is v hard to start up on and has horrible side effects each time u up the dose. go v slow. the long term benefits have benefitted many on this forum who stood firm and continued on with the drug even after facing the side effects. hopefully u will b another one of them. good luck
Katie, if I were you I would go right back to 12.5 or 25mg and stay there for a good while and see if you get used to that. If you are still really bad on that dose in a few weeks then maybe consider ditching it x
I am trying not to give up on this med, it’s just so hard to tolerate the side effects. The increased dizziness/lightheaded feeling is so bad right now, I am just trying to bare it. How long have you been on Topamax? In the 1st stages of the medication, did you experience the harsh side effects?
You are right, I am going to go back down to 12.5 and slowly go up instead of taking the whole 25mg right now. I am just trying to bare the wicked side effects.
I found speaking to my specialist, he knows when I should dump the med before i do, he tends to know with side affects whether it is likely to turn around or not. I tend to never give up on meds even if the room spins all day and all night and my head hurts so bad I could cut it off, so it’s good for me when it starts getting bad to give him a call because at that point I usually can’t think or make any rational decisions since I’m so desperate to get better. My GP is also great at monitoring me and seeing what to do with meds and whether I’m tolerating too much side affects. Good luck obviously you know your body better then anyone, my gut instinct usually knows what to do, a few meds it has yelled at me and I have ignored it and ended up seriously sick. It’s like somewhere in my body it knows initially what med its happy with and what med its just not going to work with. Going down to 12.5 my sounds a great idea :).
katie i increaded 25mg every time. did not cut the pill. but i stayed on the new dose for at least month to let all the side effects settle down including increased head heaviness tiredness and dizziness. now i have been on 100mg for just over 2 months and plan to go to 125mg if i dont notice any futher benefits. i know its working cz in between i did start feeling 90% for a week or two which is unusual for me so my body tells me i may just need a bit more to help me stick to that 90%. otherwise on a daily basis i hover between 70% and 80% whixh is still acceptable to me considering where i was beginning of last year
Topamax is a rough one to get on indeed, but definitely call your doctor about those side effects, especially with the depression. They may want to slow down the titration, like others have already mentioned, or may want you to stop it. The dizziness and stomach upset often goes away for many, but the mood side effects are something that should really be discussed with your doc. Hang in there!